Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Albany, NY

May 16, 2014Herkimer County, New York

NWS Albany, NY issued this flash flood warning at May 16, 2014, 11:58 AM EDT for Herkimer County, New York. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2014, 11:58 AM EDT (15:58 UTC)
Expired
May 16, 2014, 8:00 PM EDT
In force
8 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:00 PM EDTFLASH FLOODWest Winfield, NYROUTE 51 CLOSED DUE TO FLOODING.
May 16, 5:33 PM EDTFLOOD4 S Ilion, NYNEW YORK ROUTE 51 DOWN TO ONE LANE DUE TO RUNOFF FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WGUS51 KALY 161558
FFWALY
NYC043-162200-
/O.NEW.KALY.FF.W.0001.140516T1558Z-140516T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1158 AM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...OLD FORGE...LITTLE FALLS...ILION...
  HERKIMER...

* UNTIL 600 PM EDT FRIDAY

* AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM A NEARLY STATIONARY LINE OF HEAVY RAINFALL    
  OVER THE WARNED AREA.

* ADDITIONAL RAINFALL BETWEEN 1 TO 2 INCHES IS EXPECTED THIS         
  AFTERNOON IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4382 7514 4375 7481 4372 7480 4348 7477
      4334 7487 4331 7480 4291 7487 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522

$$

LFM/SND
2 follow-up statements
123 
WGUS71 KALY 161930
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT FRI MAY 16 2014

NYC043-162200-
/O.CON.KALY.FF.W.0001.000000T0000Z-140516T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
330 PM EDT FRI MAY 16 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
HERKIMER COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AREAS OF MODERATE TO HEAVY RAIN MOVING ACROSS THE WARNED 
AREA. FLASH FLOODING HAS NOT YET BEEN REPORTED...HOWEVER...DOPPLER 
RADAR ESTIMATES AND RAIN GAUGES INDICATE THAT TWO TO TWO AND A HALF 
INCHES HAVE FALLEN WITH AN ADDITIONAL INCH OF RAINFALL POSSIBLE OVER 
THE NEXT FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4382 7514 4375 7481 4372 7480 4348 7477
      4334 7487 4331 7480 4291 7487 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522

$$

IRL/SND
439 
WGUS51 KALY 162142
FFWALY
NYC043-170000-
/O.EXT.KALY.FF.W.0001.000000T0000Z-140517T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
542 PM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...OLD FORGE...LITTLE FALLS...ILION...
  HERKIMER...

* UNTIL 800 PM EDT

* AT 532 PM EDT...TRAINED WEATHER SPOTTERS REPORTED MINOR FLOODING 
OF LOW LYING AREAS ACROSS THE WARNED AREA. 

* DOPPLER RADAR AND RAIN GAUGES INDICATED THAT ONE TO TWO AND A HALF 
INCHES OF RAIN HAS FALLEN WITH AN ADDITIONAL QUARTER TO HALF INCH OF 
RAINFALL POSSIBLE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4382 7514 4375 7481 4372 7480 4348 7477
      4334 7487 4331 7480 4291 7487 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522

$$

IRL/SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 16, 11:54 AM EDT, 4 minutes earlier.

Area forecast discussion, May 16, 11:54 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1154 AM EDT FRI MAY 16 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND
TONIGHT...BRINGING A WIDESPREAD SOAKING RAINFALL. BEHIND THIS
FRONT....COOLER TEMPERATURES AND LESS HUMID CONDITIONS ARE
EXPECTED OVER THE WEEKEND WITH THE CONTINUED CHANCE FOR A RAIN
SHOWER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE SOME CHANGES TO THE FORECAST TEMPS THIS AFTERNOON WITH
AN EARLY HIGH OCCURRING AS TEMPS DROP QUICKLY BEHIND THE FRONT.
THE PCPN AXIS IS BECOMING INCREASINGLY MORE NORTHWEST TO SOUTHEAST
AS THE TROUGH GOES NEGATIVE TILT. EXPECTING THAT THIS WILL RESULT
IN HEAVIEST PCPN ACROSS THE AREA WHERE THE WATCH IS IN EFFECT AS
THIS WILL ACT AS THE PIVOT POINT FOR THE MAIN PCPN AREA. HAVE ALSO
ADJUSTED QPF AMOUNTS TO BETTER MATCH WITH NERFC GUIDANCE. HAVE
ALSO EXPANDED THE FLOOD WATCH TO INCLUDE THE HIGHER TERRAIN IN
WESTERN NEW ENGLAND WHERE UPSLOPE FLOW WILL LIKELY RESULT IN
ENHANCED RAIN FALL AMOUNTS. EXPECT ING A TOTAL THROUGH TONIGHT OF 1
TO 3 INCHES WITH THE HIGHEST AMOUNTS IN THE WATCH AREA.

PREV AFD BELOW...

UPPER ENERGY IN THE MIDWEST SLOWLY TRACKING EAST AND BAND OF
MOISTURE WITH TROPICAL CONNECTION ASSOCIATED WITH THE COLD FRONT
IS ALSO SLOWLY TRACKING EAST. OTHER SCATTERED SHOWERS ARE IN THE
MID HUDSON VALLEY AND EASTERN CATSKILLS TO THE HELDERBERGS AND
CAPITAL DISTRICT WITHIN THE MOIST LOW LEVEL SOUTHERLY FLOW. THE
STEADIER RAIN WITHIN THE BAND WILL REACH THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY AND SOUTHWESTERN ADIRONDACKS LATER THIS
MORNING. THE STEADIER RAIN SHOULD REACH EASTERN NY MIDDAY OR EARLY
AFTERNOON...THEN TO WESTERN NEW ENGLAND TOWARD EVENING. BUT
AGAIN...THE SCATTERED SHOWERS ALREADY IN PARTS OF EASTERN NY WILL
PROVIDE INTERMITTENT LIGHT RAIN THROUGH THE MORNING...WITH SOME
POTENTIAL PERIODIC THINNING OF THE CLOUDS BETWEEN SHOWERS.

TEMPERATURES SHOULD ONLY RISE A FEW DEGREES FROM MORNING LOWS...SO
HIGHS IN THE MID 60S TO LOWER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
INSTABILITY LOOKS WEAK OVER OUR REGION...BUT LOW LEVEL JET FORCING
AND FRONTOGENESIS ASSOCIATED WITH THE ADVANCING COLD FRONT COULD
SUPPORT SCATTERED THUNDERSTORMS WITHIN THE BAND OF MODERATE RAIN
THIS AFTERNOON AND NIGHT. GUIDANCE AND ENSEMBLES SUGGEST THE UPPER
ENERGY BECOMES A LITTLE MORE PROGRESSIVE AS DOES THE EASTWARD
MOVEMENT OF THE BAND OF RAIN THIS AFTERNOON THROUGH TONIGHT. THERE
ARE ALSO INDICATIONS OF SOME TERRAIN ENHANCEMENT TO THE
PRECIPITATION IN WESTERN NEW ENGLAND TONIGHT.

TOTAL RAINFALL IN WESTERN NEW ENGLAND IS EXPECTED TO BE UNDER
FLASH FLOOD GUIDANCE BUT IT COULD BE CLOSE IN SOME AREAS DEPENDING
ON THE MOVEMENT OF THE BAND OF RAIN AND THE CHARACTER OF ANY
CONVECTION THAT FORMS LATER TODAY. WILL HIGHLIGHT POSSIBLE URBAN
AND SMALL STREAM FLOOD THREAT IN THE HAZARDOUS WEATHER OUTLOOK...AS
WELL AS THE POSSIBLE NEED FOR A FLASH FLOOD WATCH LATER TODAY IF
CONDITIONS SUPPORT MORE OF A THREAT FOR MORE RAIN THAN CURRENTLY
FORECASTED.

ONCE THE RAIN EXITS LATE TONIGHT...WINDS SHOULD SHIFT TO LIGHT
WEST AND NORTHWEST...WITH SOME POSSIBLE BREAKS IN THE CLOUDS
TOWARD SUNRISE. LOWS TONIGHT SHOULD BE IN THE 40S TO LOWER 50S
SINCE THE FRONT SHOULD CLEAR ALL AREAS BEFORE SUNRISE.

ON SATURDAY AND SUNDAY...UPPER ENERGY SLOWLY DEVELOPS INTO AN
UPPER CUT OFF LOW OVER OUR REGION...BUT IT WILL TAKE SOME TIME FOR
THE UPPER COLD POOL TO TRACK OVER OUR REGION. SATURDAY AND SUNDAY
SHOULD BE MAINLY DRY...BUT SOME ISOLATED SHOWERS ARE POSSIBLE
ALONG WITH SOME DIURNALLY DRIVEN CONVECTIVE CLOUDINESS AS UPPER
LEVELS DO COOL...AND UPPER ENERGY TRACKS AROUND THE PERIPHERY OF
THE DEVELOPING UPPER LOW. BASED ON MIXED CLOUDS AND SUN AND COOLER
BOUNDARY LAYER TEMPERATURES...HIGHS SATURDAY AND SUNDAY IN THE
LOWER 70S...WITH MID TO UPPER 60S IN HIGHER TERRAIN.

WILL JUST KEEP AN EYE ON FROST POTENTIAL FOR THE LAKE GEORGE
SARATOGA REGION AND WESTERN MOHAWK VALLEY SATURDAY NIGHT AND
SUNDAY NIGHT BUT FOR NOW IT LOOKS LIKE LOWS SHOULD BE IN THE UPPER
30S TO MID 40S. IF MORE CLEARING IS EXPECTED...TEMPERATURES COULD
GET A LITTLE COOLER...BUT WE WILL SEE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MUCH OF THE LONG TERM PERIOD LOOKS TO FEATURE NEAR NORMAL
TEMPERATURES WITH NO SIGNIFICANT STORM SYSTEMS EXPECTED TO IMPACT
THE REGION THROUGH THE MIDDLE OF NEXT WEEK.

AN UPPER LEVEL LOW IS EXPECTED TO TRACK SOUTHWARD ACROSS NEW ENGLAND
MONDAY INTO MONDAY NIGHT. OUR AREA WILL BE ON THE WESTERN PERIPHERY
OF THE LOW CENTER...SO ONLY SCATTERED SHOWER COVERAGE IS EXPECTED
WITH GENERALLY LIGHT QPF. THE UPPER LOW CENTER WILL SHIFT WELL SOUTH
AND EAST OF THE NEW ENGLAND COAST ON TUESDAY...ALTHOUGH SOME
WRAP-AROUND MOISTURE AND LINGERING TROUGHINESS MAY ALLOW FOR
SCATTERED SHOWERS TO PERSIST ACROSS WESTERN NEW ENGLAND.

A BRIEF DRY PERIOD IS EXPECTED FOR TUESDAY NIGHT INTO WEDNESDAY...AS
WEAK HIGH PRESSURE BUILDS ACROSS THE REGION. HOWEVER...MORE
UNSETTLED WEATHER MAY DEVELOP BY THURSDAY AS THE FLOW ALOFT BECOMES
NORTHWESTERLY WITH THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO
RESULT IN INCREASING CHANCES FOR SHOWERS. DEPENDING ON HOW DEEP THE
UPPER TROUGH IS ABLE TO DIG ACROSS THE NORTHEAST CONUS...IT COULD BE
RATHER COOL AND DAMP TO END THE WORK WEEK.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
THE REGION WILL REMAIN IN A MOIST AIR MASS THROUGH THE NEXT 18
HOURS...AS THE LOW LEVEL FLOW WILL PERSIST FROM THE SOUTH TO
SOUTHEAST WITH A SLOW MOVING COLD FRONT WITH WAVES OF LOW PRESSURE
MOVING ALONG IT APPROACHING FROM CENTRAL NY AND PA. ONLY LIGHT RAIN
SHOWERS WILL IMPACT THE TERMINALS UNTIL THE COLD FRONT EVENTUALLY
TRACKS THROUGH THE AREA LATER TODAY. MODERATE TO OCCASIONALLY HEAVY
RAINFALL IS EXPECTED FOR THE KALB/KGFL/KPOU/KPSF TERMINALS STARTING
EARLY THIS EVENING AND ENDING LATE TONIGHT.

MVFR CONDITIONS WILL GRADUALLY DETERIORATE TO IFR THROUGH MORNING
HOURS...ESPECIALLY AT KALB/KPSF/KPOU. HOWEVER...IT COULD TAKE A FEW
TO SEVERAL MORE HOURS AT KGFL.

LOW LEVEL WIND SHEAR WILL CONTINUE TO BE MENTIONED IN THE TAFS
THROUGH THE FIRST 10-12 HOURS OF THE FORECAST...AS A SOUTH-SOUTHEAST
LOW LEVEL JET CONTINUES TO SLOWLY MOVE ACROSS THE AREA. SURFACE
WINDS WILL BE SOUTHEASTERLY AROUND 6-10 KT.

OUTLOOK...

SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. ISOLATED SHRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
MONDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
TUESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
TUESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND
TONIGHT...BRINGING A WIDESPREAD SOAKING RAINFALL. BEHIND THIS
FRONT....COOLER TEMPERATURES AND LESS HUMID CONDITIONS ARE
EXPECTED OVER THE WEEKEND WITH THE CONTINUED CHANCE FOR A RAIN
SHOWER.

RAIN WILL BRING 1 TO LOCALLY MORE THAN 2 INCHES OF RAIN TO THE
REGION TODAY AND TONIGHT. DRY WEATHER IS EXPECTED SATURDAY WITH
MINIMUM RH VALUES RANGING BETWEEN 30 AND 45 PERCENT.

WINDS WILL BE SOUTH TO SOUTHEAST AT 5 TO 15 MPH TODAY...SOUTH
TO WEST AT 5 TO 15 MPH TONIGHT AND WEST AT 5 TO 10 MPH ON
SATURDAY. SOUTH TO SOUTHEAST WINDS IN SOUTHERN VERMONT AND THE
NORTHERN BERKSHIRES COULD BE 15 TO 25 MPH LATE THIS AFTERNOON AND
EVENING WITH GUSTS TO 35 MPH.

&&

.HYDROLOGY...
MINOR FLOODING IS EXPECTED ON SOME AREA RIVERS OVER THE NEXT
COUPLE OF DAYS. WE HAVE ISSUED A FLOOD WATCH FOR THE AREA WHERE WE
HAVE THE MOST CONFIDENCE OF HEAVY RAINFALL OCCURRING...NAMELY FROM
THE WESTERN ADIRONDACKS THROUGH THE MOHAWK VALLEY AND INTO THE
EASTERN CATSKILLS IN THIS AREA 2 TO 3 INCHES OF RAIN IS EXPECTED.
THE REMAINDER OF THE HSA CAN EXPECT 1.5 TO 2.5 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS. THE TIMING OF THE HEAVIEST RAIN WILL BE
FROM THIS AFTERNOON THROUGH TONIGHT.

TOTAL RAINFALL IN WESTERN NEW ENGLAND IS EXPECTED TO BE 2 TO 2.5
INCHES...WHICH IS UNDER FLASH FLOOD GUIDANCE BUT IT COULD BE
CLOSE IN SOME AREAS DEPENDING ON THE MOVEMENT OF THE BAND OF RAIN
AND THE CHARACTER OF ANY CONVECTION THAT FORMS LATER TODAY. WILL
HIGHLIGHT POSSIBLE URBAN AND SMALL STREAM FLOOD THREAT IN THE
HAZARDOUS WEATHER OUTLOOK...AS WELL AS THE POSSIBLE NEED FOR A
FLASH FLOOD WATCH LATER TODAY IF CONDITIONS SUPPORT MORE OF A
THREAT FOR MORE RAIN THAN CURRENTLY FORECASTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SATURDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ032-033-038>040-
     047-048-051-058-063-082.
MA...FLOOD WATCH THROUGH SATURDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH SATURDAY MORNING FOR VTZ013-014.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 16, 11:26 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1126 AM EDT FRI MAY 16 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>040-047-048-051-058-063-082-
VTZ013-014-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
1126 AM EDT FRI MAY 16 2014

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE WESTERN
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS OF EAST CENTRAL
NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS AS WELL AS ANY
REPORTS OF NEAR BANKFULL OR BANKFULL STREAMS OR RIVERS AS WELL AS
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

NYZ041>043-049-050-052>054-059>061-064>066-083-084-VTZ015-171100-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
1126 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT...TACONICS AND MID HUDSON VALLEY
OF EAST CENTRAL NEW YORK AND EXTREME SOUTHEAST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAIN SHOWERS AND SCATTERED NON SEVERE
THUNDERSTORMS WILL OCCUR TODAY INTO TONIGHT. THIS RAINFALL MAY
LEAD TO PONDING OF WATER ON ROADWAYS...AS WELL AS MINOR FLOODING
OF POOR DRAINAGE... URBAN...AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 11:12 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1112 AM EDT FRI MAY 16 2014

NYZ038-161615-
SOUTHERN HERKIMER NY-
1112 AM EDT FRI MAY 16 2014

...A STRONG LINE OF SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER
APPROACHING SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN.  THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF FRANKFORT TO CEDARVILLE TO WEST
WINFIELD...OR ALONG A LINE EXTENDING FROM UTICA TO 7 MILES WEST OF
ILION TO 11 MILES SOUTHWEST OF ILION...AND MOVING NORTHEAST AT 40
MPH.

THE LINE OF HEAVY SHOWERS WILL BE NEAR...
JORDANVILLE...ILION AND FRANKFORT BY 1120 AM EDT...
POLAND...MOHAWK AND HERKIMER BY 1125 AM EDT...
NEWPORT...MIDDLEVILLE AND COLD BROOK BY 1130 AM EDT...LITTLE FALLS
BY 1135 AM EDT.

RAINFALL RATES AROUND ONE HALF INCH PER HOUR ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7508
      4334 7486 4329 7471 4318 7470 4308 7478
      4303 7474 4287 7476 4287 7478 4290 7487
      4284 7489 4283 7492 4290 7509 4285 7514
      4285 7521 4306 7522
TIME...MOT...LOC 1510Z 220DEG 33KT 4311 7520 4300 7514
          4289 7513

BGM
Special weather statement, May 16, 11:34 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 AM EDT FRI MAY 16 2014

NYZ032-161630-
NORTHERN HERKIMER NY-
1134 AM EDT FRI MAY 16 2014

...A STRONG LINE OF SHOWERS APPROACHING NORTHERN HERKIMER COUNTY IN
EASTERN NEW YORK...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF NORTHWOOD TO NORTHWOOD TO 10 MILES
EAST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
HINCKLEY TO 8 MILES NORTHEAST OF HINCKLEY TO 12 MILES EAST OF
HINCKLEY...AND MOVING NORTHEAST AT 55 MPH.

SHOWERS WILL BE NEAR...
6 MILES SOUTHEAST OF MCKEEVER BY 1140 AM EDT...
NICKS LAKE CAMPGROUND AND OLD FORGE BY 1150 AM EDT...
ALGER ISLAND PUBLIC CAMPGROUND AND LIMEKILN LAKE CAMPGROUND BY 1155
AM EDT...
BIG MOOSE AND EAGLE BAY BY NOON EDT.

RAINFALL RATES AROUND ONE HALF INCH PER HOUR ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS.

LAT...LON 4405 7507 4407 7490 4406 7485 4348 7477
      4334 7487 4333 7508 4409 7517
TIME...MOT...LOC 1533Z 208DEG 46KT 4347 7506 4344 7496
          4338 7484

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:12 AM EDTSpecial Weather StatementALYOneida63 min
May 16, 11:34 AM EDTSpecial Weather StatementALYHerkimer56 min
May 16, 12:42 PM EDTSpecial Weather StatementALYHamilton63 min
May 16, 1:50 PM EDTSpecial Weather StatementALYHamilton85 min
May 16, 2:51 PM EDTRiver Flood WarningALYHerkimer13 hr
May 16, 4:38 PM EDTRiver Flood WarningALYHerkimer, Oneida65 hr
May 16, 7:31 PM EDTAreal Flood AdvisoryALYAlbany, Greene, Herkimer, Montgomery, Schenectady, Schoharie and 1 more6 hr
May 16, 7:50 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida10 hr
May 16, 7:58 PM EDTAreal Flood AdvisoryALYHerkimer3 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.